Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 4, 2014, 3:51 AM EDT. It took effect at Oct 4, 2014, 11:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 3:51 AM EDT (07:51 UTC)
- In effect from
- Oct 4, 2014, 11:00 PM EDT
- Expired
- Oct 5, 2014, 4:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
773 WHUS72 KMLB 040751 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 351 AM EDT SAT OCT 4 2014 AMZ570-572-042000- /O.NEW.KMLB.SC.Y.0039.141005T0300Z-141005T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 351 AM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY. * WINDS AND SEAS...NORTH WINDS WILL INCREASE AROUND 20 KNOTS BEHIND A COLD FRONT THIS EVENING WITH SEAS BUILDING TO 7 FEET IN THE GULF STREAM MAINLY NORTH OF SEBASTIAN INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
597 WHUS72 KMLB 041920 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT SAT OCT 4 2014 AMZ570-572-051000- /O.CON.KMLB.SC.Y.0039.141005T0300Z-141005T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 320 PM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... * WINDS AND SEAS...NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS BEHIND A COLD FRONT THIS EVENING WITH SEAS BUILDING TO 7 FEET IN THE GULF STREAM MAINLY NORTH OF SEBASTIAN INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
041 WHUS72 KMLB 050808 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 408 AM EDT SUN OCT 5 2014 AMZ570-572-051400- /O.CON.KMLB.SC.Y.0039.000000T0000Z-141005T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 408 AM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS WILL BUILD SEAS UP TO 7 FEET IN THE GULF STREAM MAINLY NORTH OF SEBASTIAN INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS72 KMLB 051346 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 946 AM EDT SUN OCT 5 2014 AMZ570-572-052000- /O.EXT.KMLB.SC.Y.0039.000000T0000Z-141005T2000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 946 AM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS AND CHOPPY SEAS UP TO 7 FEET IN THE GULF STREAM WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 10:05 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Oct 3, 10:05 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1005 PM EDT FRI OCT 3 2014 .UPDATE...SOME STRONG CONVECTION DEVELOPED LATE THIS AFTERNOON... PRIMARILY ACROSS THE COASTAL COUNTIES...AS ISOLATED DIURNAL STORMS MOVING AT A PRETTY RAPID EWD CLIP (20-25 MPH) INTERACTED WITH A WELL DEFINED ECSB. JUST ABOUT ALL THE STORMS HAVE MOVED OFFSHORE LATE THIS EVENING...EXCEPT FOR A FEW STORMS ALONG THE EAST SHORE OF LAKE O...WITH SPOTTY SHOWERS ELSEWHERE...AND ONE PATCH OF STRATIFORM RAIN NEAR/NORTH OF THE I-4 CORRIDOR. THIS SHOULD WEAKEN OVER THE NEXT HR OR TWO...WITH ONLY A SMALL CHANCE FOR SHOWERS AFTER MIDNIGHT. COLD FRONT...THE FIRST SIGNIFICANT ONE OF THE FALL SEASON...CURRENTLY OVER THE CTRL FL PANHANDLE WILL SLIDE ACROSS THE NORTHERN PENINSULA OVERNIGHT...AND THEN DOWN THE CENTRAL PENINSULA DURING THE DAY ON SUNDAY. SIGNIFICANTLY COOLER...AND MUCH DRIER AIR WILL OVERSPREAD ECFL IN ITS WAKE BEGINNING SUNDAY NIGHT. && .AVIATION...PATCHY RAIN NEAR/NORTH OF THE ISM-MCO-SFB-DAB CORRIDOR WILL WEAKEN AS IT MOVES EAST. THERE IS SOME POTENTIAL FOR SPOTTY MVFR TO IFR CIGS ENCROACHING ON LEE-SFB-DAB TOWARD SUNRISE. && .MARINE...LIGHT SWRLY WINDS AHEAD OF FRONT WITH SEAS AROUND 2FT. WINDS/SEAS WILL BEGIN TO PICK UP SATURDAY MORNING AS WSW-WRLY WINDS SHIFT TO NW/NNW AND INCREASE BEHIND COLD FROPA. && UPDATE/AVIATION...CRISTALDI RADAR/IMPACT WX....BRAGAW && .PREV DISCUSSION... /ISSUED 309 PM EDT FRI OCT 3 2014/ ...TURNING NOTICEABLY DRIER AND COOLER SAT NIGHT WITH UNFAVORABLE BOATING CONDITIONS... SAT-SAT NIGHT...A MUCH DRIER AND NOTICEABLE COOLER AIR MASS WILL BEGIN TO BUILD INTO CENTRAL FLORIDA SATURDAY AFTERNOON BEHIND FIRST SUBSTANTIAL COOL FRONT OF THE SEASON TO CROSS THE REGION. BAND OF SCATTERED SHOWERS AND ISOLATED STORMS IS EXPECTED ALONG THIS WEAKLY CONVERGENT BOUNDARY AS IT PUSHES SOUTHWARD THROUGH THE AREA. HIGHEST RAIN CHANCES WILL EXIST FROM FROM ORLANDO NORTHWARD IN THE MORNING TRANSITIONING TO THE FAR SOUTH MID-LATE AFTERNOON. WITH FRONT ALREADY MOVING INTO THE AREA BY MORNING AND LARGE SCALE FORCING REMAINING WELL NORTH OF THE AREA...SEVERE STORMS ARE NOT EXPECTED. MOS POPS DECREASED TO 10 PERCENT NORTH AND WERE AROUND 40 PERCENT IN THE SOUTH. COMPROMISED WITH PREVIOUS FORECAST AND HAVE 30 POPS NORTH AND 50 FAR SOUTH. N/NW WINDS BEHIND THE FRONT WILL USHER IN WELL BELOW NORMAL TEMPERATURES THROUGH EARLY SUNDAY MORNING. THE LATEST MOS INDICATES TEMPS BELOW 60 FOR THE FIRST TIME THIS FALL FROM ORLANDO TO LEESBURG AND DAYTONA BEACH...THEN NEAR 60 TO MELBOURNE AND MID 60S AT STUART. (PREVIOUS DISCUSSION) SUN-SUN NIGHT...SUNDAY CONTINUES TO LOOK DRY AND COOLER THAN NORMAL WITH HIGH TEMPS IN THE UPPER 70S/LOWER 80S AND NORTH WINDS AROUND 10 MPH...BECOMING NORTHEAST ALONG THE COAST. TEMPERATURES SUNDAY NIGHT WILL ONCE AGAIN FALL INTO THE MID-UPPER 50S MAINLY NORTHWEST OF ORLANDO METRO AREA WITH LOW TO MID 60S FARTHER SOUTH. MON-THU...FRONT IS FORECAST TO STALL OVER THE FL STRAITS AND BAHAMAS MONDAY...GRADUALLY WEAKENING. ONSHORE FLOW RETURNS OVER THE REGION INTO NEXT WEEK WITH TEMPS GRADUALLY MODERATING AND RAIN CHANCES SLOWLY INCREASING. MONDAY LOOKS TO REMAIN DRY WITH POPS THEN RISING INTO THE 20/30 PERCENT RANGE TUE-THU. HIGHS IN THE LOW TO MID 80S MON/TUE WILL INCREASE TO THE MID/UPPER 80S WED/THU. && .AVIATION... WIDELY SCATTERED SHOWERS WERE SPREADING WEST TO EAST ACROSS THE PENINSULA MAINLY KORL SOUTHWARD TO LAKE OKEECHOBEE. WITH EAST COAST SEA BREEZE SET UP NEAR THE COAST...THE HIGHEST CHANCE FOR STORMS SHOULD BE FROM KTIX-KMLB-KVRB-KFPR-KSUA THROUGH EARLY EVENING. SOME FRONTAL BAND CLOUDS/SHOWERS OVERNIGHT SHOULD PRODUCE MVFR ESPECIALLY KISM-KMCO-KTIX NORTHWARD...THEN TRANSITIONING SOUTHWARD SAT MORNING AND AFTERNOON. && .MARINE... TONIGHT...CHANCE FOR STORMS OVER LAND TO PUSH OFFSHORE THE EAST COAST THROUGH EARLY EVENING WITH HIGHEST CHANCE FROM ABOUT CANAVERAL SOUTH. WINDS WILL VEER TO THE SW AND WEST AHEAD OF APPROACHING COLD FRONT WITH SPEEDS INCREASING TO AROUND 15 KNOTS. THIS SHOULD BUILD SEAS TO 3-4 FEET WELL OFFSHORE NORTH OF THE CAPE. SAT-TUE...FIRST SUBSTANTIAL COOL FRONT OF THE SEASON WILL CROSS THE WATERS SAT WITH N/NW WINDS BEHIND THE FRONT POSSIBLY INCREASING UP TO 15-20 KNOTS OFFSHORE OF THE VOLUSIA AND BREVARD COUNTY COASTLINE THROUGH SAT NIGHT. THIS INCREASE IN NORTHERLY WINDS MAY BUILD SEAS UP TO 6 FEET OFFSHORE INTO SUN. PRESSURE GRADIENT THEN RELAXES INTO EARLY NEXT WEEK WITH FLOW BECOMING MORE ONSHORE AND SEAS EXPECTED TO BE 4 FEET OR LESS. && .CLIMATE... LAST TIME TEMPS WERE BELOW 60 DEGREES... DAB...MAY 18 (57) MCO...APR 22 (57) MLB...MAY 17 (59) VRB...MAY 22 (59) FPR...MAY 22 (57) && .PRELIMINARY POINT TEMPS/POPS... DAB 74 85 59 76 / 40 30 0 0 MCO 74 87 59 79 / 40 30 0 0 MLB 76 85 63 78 / 40 40 10 0 VRB 74 88 64 80 / 30 50 20 10 LEE 75 86 57 78 / 40 30 0 0 SFB 75 87 59 78 / 40 30 0 0 ORL 75 86 61 79 / 40 30 0 0 FPR 73 89 65 80 / 30 50 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. &&
Hazardous weather outlook, Oct 3, 11:00 AM EDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT FRI OCT 3 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND STORMS WILL DEVELOP OVER THE INTERIOR OF CENTRAL FLORIDA THIS AFTERNOON THEN INCREASE IN COVERAGE AND INTENSITY DUE TO INTERACTION WITH THE EAST COAST SEA BREEZE BY LATE AFTERNOON. MOTION WILL BE TOWARD THE EAST AT 15 TO 20 MPH. THIS WILL BRING SOME STORMS TO THE EAST COAST BY EARLY THIS EVENING. LIGHTNING STRIKES WILL BE THE MAIN HAZARD BUT A FEW STRONGER STORMS MAY PRODUCE GUSTY WINDS UP TO 45 MPH. DUE TO THE SATURATED GROUND IN MANY PLACES...ANY HEAVY DOWNPOURS MAY CAUSE LOCAL MINOR FLOODING. .FLOOD IMPACT... LOCALLY HEAVY RAIN FROM SCATTERED STORMS MAY PROMPT TEMPORARY URBAN AND SMALL STREAM FLOODING LATE THIS AFTERNOON AND EARLY EVENING. MANY PLACES AROUND EAST CENTRAL FLORIDA HAVE YET TO DRY OUT FROM RECENT GENEROUS RAINS. IMPACTS WILL BE LOCALIZED AND MINOR...YET INCREASED SENSITIVITY REMAINS ALONG THE SAINT JOHNS RIVER AND SHINGLE CREEK. .RIP CURRENT IMPACT... A LOW TO MODERATE THREAT FOR RIP CURRENTS EXISTS AT THE BEACHES OF EAT CENTRAL FLORIDA. REMEMBER TO SWIM NEAR A LIFEGUARD AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MAINLAND DURING THE MID TO LATE AFTERNOON AND PUSH EAST AT 15 KNOTS AND PUSH OFFSHORE THE EAST COAST INTO THIS EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS GREATER THAN 34 KNOTS OVER INLAND LAKES...THE INTRACOASTAL WATERWAY AND THE NEARSHORE ATLANTIC WATERS. .RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER AT ASTOR WILL REMAIN JUST ABOVE FLOOD STAGE WITH MINOR FLOODING OCCURRING ALONG THIS SECTION OF THE RIVER. THE SAINT JOHNS RIVER AT GENEVA AND SHINGLE CREEK AT CAMPBELL ARE CURRENTLY JUST ABOVE ACTION STAGE AND ADDITIONAL RAINS COULD CONTINUE THE RISE THERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS WILL ACCOMPANY A COLD FRONT SATURDAY. UNFAVORABLE BOATING CONDITIONS WILL FOLLOW BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY. DRY WEATHER IS EXPECTED SUNDAY INTO MONDAY. A SMALL THREAT FOR THUNDERSTORMS RETURNS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/ULRICH
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.